Erythema multiforme is an acute inflammatory skin reaction that often is caused by drugs, especially sulfonamides and their derivatives. Celecoxib, a cyclooxygenase-2 inhibitor, is a sulfonamide derivative commonly prescribed to treat arthritis in patients who cannot tolerate or who have a contraindication for taking traditional nonsteroidal antiinflammatory agents. A 57-year-old man with a previously undocumented sulfa allergy experienced an allergic skin reaction and had difficulty breathing secondary to throat swelling. His condition was believed to be erythema multiforme associated with the introduction of celecoxib into his drug regimen. His drug therapy was discontinued, but a subsequent reaction occurred when the sulfonamide derivative glyburide was reintroduced. It is important for clinicians to obtain a careful history and perform a thorough medical evaluation in all patients receiving sulfonamides and their derivatives, as a potentially life-threatening allergic reaction may be prevented.